Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 320, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 11, 2012, 2:26 PM EDT for 5 counties in North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 11, 2012, 3:16 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC, Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
936 WUUS52 KRAH 111826 SVRRAH NCC063-077-135-145-181-111930- /O.NEW.KRAH.SV.W.0320.120811T1826Z-120811T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT SAT AUG 11 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA WEST CENTRAL VANCE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 330 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF BAHAMA...OR 8 MILES NORTH OF DURHAM...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BAHAMA... BUTNER... MORIAH... STEM... BEREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3633 7842 3597 7890 3619 7915 3655 7876 TIME...MOT...LOC 1826Z 222DEG 14KT 3611 7890 $$ 23
2 follow-up statements
880 WWUS52 KRAH 111905 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT SAT AUG 11 2012 NCC063-077-135-145-181-111930- /O.CON.KRAH.SV.W.0320.000000T0000Z-120811T1930Z/ DURHAM NC-GRANVILLE NC-ORANGE NC-PERSON NC-VANCE NC- 305 PM EDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST CENTRAL VANCE...SOUTHEASTERN PERSON...NORTHEASTERN ORANGE... GRANVILLE AND NORTHERN DURHAM COUNTIES... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS LOCATED NEAR STEM...OR NEAR CREEDMOOR...MOVING NORTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... BEREA...OAK HILL... OXFORD AND DABNEY. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3633 7842 3597 7890 3619 7915 3655 7876 TIME...MOT...LOC 1905Z 236DEG 32KT 3620 7867 $$ 23
313 WWUS52 KRAH 111916 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 316 PM EDT SAT AUG 11 2012 NCC063-077-135-145-181-111926- /O.CAN.KRAH.SV.W.0320.000000T0000Z-120811T1930Z/ DURHAM NC-GRANVILLE NC-ORANGE NC-PERSON NC-VANCE NC- 316 PM EDT SAT AUG 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL VANCE... SOUTHEASTERN PERSON...NORTHEASTERN ORANGE...GRANVILLE AND NORTHERN DURHAM COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 172 AND 213. THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 11 AND 16. LAT...LON 3633 7842 3597 7890 3619 7915 3655 7876 TIME...MOT...LOC 1916Z 236DEG 32KT 3625 7857 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:56 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 11, 1:56 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 156 PM EDT SAT AUG 11 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL OVER THE TN VALLEY THIS MORNING WILL MOVING SLOWLY EASTWARD ACROSS THE MIDDLE ATLANTIC REGION LATE THIS AFTERNOON INTO SUNDAY. WEAK HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE SUNDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM SATURDAY... OVERVIEW: CLOSED UPPER LOW OVER THE GREAT LAKES WILL LIFT NORTHEAST INTO QUEBEC TONIGHT. ATTENDANT UPPER TROUGH AND SURFACE COLD FRONT WILL REMAIN STALLED OVER WESTERN NC...THEN PROGRESS EASTWARD ACROSS THE CAROLINAS LATE TONIGHT/EARLY SUNDAY. PRECIP CHANCES: VERY CHALLENGING PRECIP/CONVECTIVE FORECAST FOR THIS AFTERNOON AND THIS EVENING. WHILE CENTRAL NC IS IN A MINIMUM AT THE MOMENT...SEVERAL KEY ELEMENTS/INGREDIENTS ARE EXPECTED TO COME TOGETHER THIS AFTERNOON AND EVENING TO BRING AN ACTIVE/WET PERIOD. AT 10 AM...THE SURFACE COLD FRONT WAS IDLY RESTING OVER THE FOOTHILLS OF THE CAROLINAS AND VIRGINIA. IN THE BROAD SWLY FLOW EAST OF THE UPPER TROUGH... DEEP MOISTURE FEATURING PWS OF 1.75-2.0" EXTENDED SW TO NE ALONG THE ENTIRE ATLANTIC SEABOARD. WV IMAGERY SHOWED A COUPLE OF WEAK S/W TROUGHS UPSTREAM ACROSS GA/SC EMBEDDED WITHIN THE DEEP MOIST SWLY FLOW ALOFT. THESE MINOR DISTURBANCES LIFTING NORTHEAST INTO THE AREA WILL DRIVE RAIN CHANCES THROUGH THE REMAINDER OF THE MORNING/EARLY AFTERNOON HOURS...UNTIL THE LARGE SCALE ASCENT WILL FINALLY BEGIN TO INCREASE ACROSS THE AREA BETWEEN 21Z TO 06Z TONIGHT WITH THE ARRIVAL OF THE MID/UPPER TROUGH DYNAMICS...INCREASING UPPER JET DIVERGENCE ATTENDANT TO A 70-75KT JETSTREAK...AND ALONG THE SLOW EASTWARD MOVING LOW-LEVEL FRONTAL CONVERGENCE ZONE. THE CHALLENGING ASPECT TO ALL THIS AND WHAT MAY EVENTUALLY BE THE TELL-TELL SIGN IN DETERMINING THE AREAL COVERAGE/RAINFALL AMOUNTS AND STRENGTH/SEVERITY OF THE STORMS...WILL BE HOW MUCH INSOLATION WE WILL SEE IN THE MOISTURE-LADEN-EXTENSIVE CLOUD COVER BLANKETING THE REGION. THE RESULTANT WEAK MID-LEVEL LAPSE RATES WILL CERTAINLY TEMPER DESTABILIZATION...BUT MODELS STILL SUGGEST MODERATE INSTABILITY TO DEVELOP ACROSS THE AREA THIS AFTERNOON WHICH SHOULD SUPPORT RATHER ROBUST POPS. AS SUCH WILL KEEP POPS IN THE LIKELY CATEGORY AFTER 18Z AND CONTINUING THROUGH 06Z...WITH A WEST TO EAST TAPERING OF POPS THROUGH DAYBREAK AS DRIER INFILTRATES IN FROM THE WEST WITH PASSAGE OF THE UPPER TROUGH. SEVERE THREAT THIS AFTERNOON/TONIGHT: EXTENSIVE LOW-LEVEL CLOUD COVER WILL SLOW THE DAYTIME HEATING PROCESS...BUT MODERATE INSTABILITY IS STILL EXPECTED TO DEVELOP BY MID/LATE AFTERNOON WITH MLCAPE VALUES AROUND 2000 J/KG. SEASONABLY STRONG 30KTS OF LOW/MID LEVEL FLOW SUGGESTS SOME RISK OF GUSTY/DAMAGING WINDS IN THE STRONGER STORMS TODAY. FINALLY...WITH THE SLOW MOVING FRONT...ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE AREA THROUGH THE AFTERNOON...LOCALLY HEAVY RAIN WILL POSE A MINOR FLOODING THREAT. TEMPERATURES: GIVEN RELATIVELY LITTLE CHANGE IN THE OVERALL PATTERN ASIDE FROM BEING SLIGHTLY CLOSER TO THE LOW-LEVEL TROUGH ATTENDANT THE UPPER LEVEL LOW...EXPECT HIGHS SIMILAR TO FRIDAY...LOWER/MID 80S WEST TO MID/UPPER 80S EAST...OR 83-88F. WITH THE COLD FRONT MAKING SLOW EASTWARD PROGRESS INTO THE AREA TONIGHT...EXPECT LOWS SLIGHTLY COOLER THAN THIS MORNING...IN THE MID/UPPER 60S WEST TO UPPER 60S/ LOWER 70S EAST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 200 AM SATURDAY... SUNDAY AND SUNDAY NIGHT: A COUPLE OF SHORT WAVES MAY PULSE UP THE BACK OF THE FRONT AS IT EXITS TO THE EAST. DYNAMIC TROPOPAUSE MAPS SHOW THE BEST FORCING MOVING THROUGH CENTRAL NC AT 18Z. THIS WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE CWA...ESPECIALLY DURING THE AFTERNOON AS DAYTIME HEATING AND INSTABILITY INCREASE. ABOUT 20 KNOTS OF BULK SHEAR SHOULD STILL BE AVAILABLE AS WELL DURING THIS TIMEFRAME BUT QUICKLY DETERIORATING. ANY CONVECTION SHOULD QUICKLY TAPER OFF AFTER 00Z MONDAY AS THE FRONT MOVES OFFSHORE. HIGHS SUNDAY NEAR CLIMATOLOGICAL NORMALS IN THE UPPER 80S. A RIDGE OF SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY NIGHT KEEPING THINGS DRY AND THE RISK FOR FOG OR LOW STRATUS RELATIVELY LOW. LOWS SUNDAY NIGHT MIDDLE 60S NORTHWEST TO UPPER 60S SOUTHEAST. MONDAY AND MONDAY NIGHT: MONDAY SHOULD BE A FAIRLY PLEASANT DAY AS CENTRAL NC WILL BE IN THE WEAK RIDGING BETWEEN TWO LONGWAVE UPPER LEVEL TROUGHS. SURFACE HIGH PRESSURE WILL MOVE OVERHEAD AS WELL WHICH SHOULD KEEP THINGS DRY FOR MOST OF THE DAY. LIGHT SOUTHWESTERLY FLOW OF 5-10 KNOTS SHOULD PREVAIL THROUGHOUT THE DAY WITH LITTLE TO NO GUSTINESS. THIS WEAK WARM AIR ADVECTION WILL BUMP MAX TEMPERATURES UP TO OR JUST ABOVE 90...SLIGHTLY ABOVE NORMAL. AGAIN LITTLE TO NO THREAT FOR FOG OR LOW STRATUS BUT THE AIRMASS WILL BE INCREASING IN MOISTURE CLOSER TO SUNRISE. LOWS MONDAY NIGHT MIDDLE 60S TO NEAR 70. -ELLIS && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 200 AM SATURDAY... TUESDAY THROUGH WEDNESDAY NIGHT: THE FIRST PORTION OF THE LONG TERM WILL CONSIST OF A LOW PRESSURE SYSTEM PASSING TO THE NORTH WITH AN FRONTAL SYSTEM MOVING ACROSS NORTH CAROLINA TUESDAY NIGHT INTO WEDNESDAY. WHILE MODELS AGREE FOR THE MOST PART ON THE TIMING OF THE FRONT...THEY ARE IN DISARRAY WHEN IT COMES TO THE PLACEMENT AND ALSO THE STRENGTH OF THE PARENT LOW PRESSURE SYSTEM. THE GFS AND CANADIAN BOTH DEVELOP A STRONGER LOW PRESSURE SYSTEM WITH THE GFS MOVING IT OVER THE GREAT LAKES BY 00Z WEDNESDAY AND THE CANADIAN FURTHER SOUTH OVER THE OHIO VALLEY. THE ECMWF DOES NOT PRODUCE A STRONG LONG AND INSTEAD MOVES A COLLECTION OF MESO-LOWS TO THE NORTH WITH THE STRONGEST ONE ONLY A MEAGER 1009 MB. WITH THE TIMING LATE EVENING TO OVERNIGHT TUESDAY INTO WEDNESDAY THE ECMWF PRODUCES MUCH LESS QPF AND THE FRONT PASSES LARGELY DRY. BECAUSE OF THE UNCERTAINTY AT THIS TIME...WILL CARRY LOW CHANCE POPS THROUGH THE OVERNIGHT HOURS WITH SLIGHT CHANCE WEDNESDAY AFTERNOON ACROSS THE CWA. DYNAMIC TROPOPAUSE MAPS SHOW GOOD FORCING STILL PRESENT WEDNESDAY AFTERNOON SO POPS THERE MAY NEED TO BE EDGED UPWARD IN FUTURE FORECAST PACKAGES. TEMPERATURES DURING THIS PERIOD WILL MAX OUT IN THE UPPER 80S TO LOW 90S WITH LOWS UPPER 60S TO LOWER 70S. THURSDAY THROUGH FRIDAY: THURSDAY WILL BE PLEASANT AND DRY AS SURFACE HIGH PRESSURE AND A WEAK UPPER LEVEL RIDGE MOVE IN FROM THE WEST. HAVE TAKEN OUT SLIGHT CHANCE OF POPS IN THURSDAY AFTERNOON AS A VERY DRY AIRMASS WILL BE IN PLACE WITH PW VALUES 0.5-0.75 INCHES ACROSS THE CWA. LIGHT WINDS OUT OF THE NORTHWEST THURSDAY MORNING WILL GRADUALLY BACK TO THE SOUTHWEST BY THURSDAY EVENING HIGHS THURSDAY NEAR 90 DEGREES WITH LOWS UPPER 60S TO NEAR 70. ON FRIDAY THE FORECAST CONFIDENCE BECOMES VERY LOW AS MODELS ONCE AGAIN DIFFER DRASTICALLY WITH THE ECMWF THIS TIME BEING THE CULPRIT IN PRODUCING A STRONG LOW PRESSURE SYSTEM ACROSS THE SOUTHERN GREAT LAKES THAT CAUSES PRECIP TO SPREAD ACROSS THE CWA BY FRIDAY EVENING. MEANWHILE THE PARENT LOW IN THE GFS IS MUCH FURTHER NORTH ACROSS THE HUDSON BAY WITH A STRONG SURFACE HIGH OVER THE UPPER PLAINS STATES. THIS KEEPS PRECIP ASSOCIATED WITH THE FRONT TO OUR WEST UNTIL LATER ON FRIDAY. WILL CARRY SLIGHT CHANCE POPS FRIDAY AFTERNOON INTO THE EVENING. HIGHS FRIDAY UPPER 80S TO LOW 90S WITH LOWS FRIDAY NIGHT NEAR 70 DEGREES. -ELLIS && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... WITH A COLD FRONT JUST TO OUR WEST AND A VERY MOIST AND UNSTABLE AIR MASS PRESENT OVER THE REGION AHEAD OF THE FRONT...CONVECTION HAS ALREADY DEVELOPED EARLY THIS AFTERNOON ACROSS MOST OF CENTRAL NC. HAVE INCLUDED MENTION OF THUNDER (AND ASSOCIATED MVFR CONDITIONS) AT ALL TAF SITES FOR THE NEXT SEVERAL HOURS...THEN WITH VCSH THROUGH THE LATE EVENING/EARLY OVERNIGHT HOURS. SIMILAR TO LAST NIGHT... SHOWERS AND/OR STORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT HOURS...ESPECIALLY FROM THE TRIANGLE AND EAST...BUT CONFIDENCE IN COVERAGE AND LOCATION IS TOO LOW TO INCLUDE ANY MENTION IN THE TAF FOR NOW. ANOTHER NIGHT OF MVFR/IFR CONDITIONS ARE EXPECTED AS THE FRONT WILL BE SLOW TO ADVANCE INTO THE AREA. CONDITIONS SHOULD IMPROVE FIRST ACROSS THE TRIAD DURING THE EARLY MORNING HOURS OF SUNDAY AS THE FRONT MOVES THROUGH...AND BY MID MORNING FURTHER EAST (WHERE THERE IS UNCERTAINTY ON HOW FAR EAST THE FRONT WILL ACTUALLY MAKE IT). THERE COULD BE AN ISOLATED SHOWER AND/STORM ACROSS THE EAST ON SUNDAY...BUT WILL LEAVE MENTION OUT OF THE TAF FOR NOW. OUTLOOK...DRIER AND MORE STABLE AIR WILL GRADUALLY OVERSPREAD CENTRAL NC ON SUNDAY LEADING TO IMPROVING AVIATION CONDITIONS. MAINLY VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH WEDNESDAY...BUT ISOLATED TO SCATTERED (MAINLY AFTERNOON/EVENING) CONVECTION WILL RETURN FOR TUESDAY INTO WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...ELLIS LONG TERM...ELLIS AVIATION...KRR
Hazardous weather outlook, Aug 11, 7:04 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 704 AM EDT SAT AUG 11 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 704 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH A PRIMARY THREAT OF DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 11, 12:03 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1203 PM EDT SAT AUG 11 2012
NCZ042-043-078-111700-
JOHNSTON-WAYNE-WILSON-
1203 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE...JOHNSTON AND WILSON
COUNTIES THROUGH 100 PM EDT...
AT 1203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KENLY...OR ABOUT 13 MILES EAST OF SMITHFIELD...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LUCAMA...BLACK
CREEK...WILSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3559 7779 3544 7811 3558 7829 3581 7799
3585 7788 3585 7787 3576 7773 3573 7772
3567 7766
TIME...MOT...LOC 1603Z 224DEG 15KT 3557 7812
KRRSpecial weather statement, Aug 11, 12:44 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT SAT AUG 11 2012
NCZ042-043-078-111745-
JOHNSTON-WAYNE-WILSON-
1244 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE...JOHNSTON AND WILSON
COUNTIES THROUGH 145 PM EDT...
AT 1244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTH OF MAR-MAC...OR ABOUT 7 MILES WEST OF GOLDSBORO...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSBORO...
NAHUNTA...PIKEVILLE...FREMONT...EUREKA...BLACK CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3557 7782 3542 7782 3540 7780 3526 7808
3539 7825 3580 7777 3577 7773 3573 7772
3567 7766
TIME...MOT...LOC 1644Z 228DEG 18KT 3541 7808
KRRSpecial weather statement, Aug 11, 12:59 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 PM EDT SAT AUG 11 2012
NCZ010-011-026-027-111800-
FRANKLIN-HALIFAX-NASH-WARREN-
1259 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WARREN...HALIFAX AND
FRANKLIN COUNTIES THROUGH 200 PM EDT...
AT 1258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTALIA...OR ABOUT 10 MILES EAST OF LOUISBURG...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CASTALIA...
CENTERVILLE...ARCOLA...AIRLIE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7788 3648 7776 3649 7766 3641 7754
3637 7754 3635 7758 3631 7756 3633 7744
3629 7741 3626 7741 3615 7768 3615 7770
3613 7770 3594 7815 3609 7835 3655 7801
3655 7790
TIME...MOT...LOC 1658Z 227DEG 18KT 3609 7813
KRRSpecial weather statement, Aug 11, 1:05 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 105 PM EDT SAT AUG 11 2012 NCZ022>024-039-111800- ALAMANCE-GUILFORD-ORANGE-RANDOLPH- 105 PM EDT SAT AUG 11 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE... GUILFORD AND ALAMANCE COUNTIES THROUGH 200 PM EDT... AT 105 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLIMAX...OR ABOUT 11 MILES NORTHEAST OF RANDLEMAN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALAMANCE...ELON COLLEGE...AND...GIBSONVILLE...BURLINGTON...AND...GLEN RAVEN... GRAHAM...AND...SWEPSONVILLE...HAW RIVER...MEBANE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 135 AND 157. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3601 7915 3579 7963 3593 7978 3625 7943 TIME...MOT...LOC 1705Z 228DEG 21KT 3592 7963 SEC
Special weather statement, Aug 11, 1:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
133 PM EDT SAT AUG 11 2012
NCZ007-008-023-024-111830-
ALAMANCE-GRANVILLE-ORANGE-PERSON-
133 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...GRANVILLE
AND ALAMANCE COUNTIES THROUGH 230 PM EDT...
AT 133 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARR...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUSHY FORK...ROXBORO...
AND...CONCORD...BETHEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3654 7848 3624 7886 3624 7895 3615 7897
3600 7915 3621 7939 3625 7935 3625 7916
3646 7915 3655 7906
TIME...MOT...LOC 1733Z 223DEG 22KT 3628 7917
SECSpecial weather statement, Aug 11, 1:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT SAT AUG 11 2012
NCZ007>009-023>025-111900-
ALAMANCE-DURHAM-GRANVILLE-ORANGE-PERSON-VANCE-
159 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE...PERSON...ORANGE...
GRANVILLE...DURHAM AND ALAMANCE COUNTIES THROUGH 300 PM EDT...
AT 159 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SAXAPAHAW...OR ABOUT 7 MILES SOUTHEAST OF GRAHAM...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANE CREEK RESERVOIR...
EFLAND...HILLSBOROUGH...SCHLEY...ROUGEMONT...AND...BAHAMA...MORIAH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3653 7849 3626 7850 3587 7919 3588 7925
3584 7924 3584 7926 3597 7948
TIME...MOT...LOC 1759Z 232DEG 27KT 3598 7931
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Aug 11, 1:01 AM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Aug 11, 2:15 AM EDT | Special Weather Statement | RAH | Forsyth | 30 min |
| Aug 11, 4:21 AM EDT | Special Weather Statement | RAH | Davidson | 24 min |
| Aug 11, 4:48 AM EDT | Special Weather Statement | RAH | Guilford | 12 min |
| Aug 11, 5:35 AM EDT | Special Weather Statement | RAH | Person | 40 min |
| Aug 11, 6:11 AM EDT | Special Weather Statement | RAH | Person | 49 min |
| Aug 11, 6:44 AM EDT | Special Weather Statement | RAH | Vance | 46 min |
| Aug 11, 12:03 PM EDT | Special Weather Statement | RAH | Wilson | 57 min |
| Aug 11, 12:44 PM EDT | Special Weather Statement | RAH | Wayne | 61 min |
| Aug 11, 12:59 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 61 min |
| Aug 11, 1:05 PM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| Aug 11, 1:13 PM EDT | Tornado Warning | RAH | Halifax, Nash | 25 min |
| Aug 11, 1:33 PM EDT | Special Weather Statement | RAH | Orange, Person | 57 min |
| Aug 11, 1:59 PM EDT | Special Weather Statement | RAH | Granville, Orange | 61 min |
| Aug 11, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 52 min |
| Aug 11, 2:50 PM EDT | Special Weather Statement | RAH | Franklin, Warren | 55 min |
| Aug 11, 3:19 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Granville, Orange, Person, Vance | 56 min |
| Aug 11, 3:29 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 11, 3:30 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 3 hr |
| Aug 11, 3:42 PM EDT | Special Weather Statement | RAH | Franklin, Warren | 63 min |
| Aug 11, 4:07 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Warren | 3 hr |
| Aug 11, 4:07 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 83 min |
| Aug 11, 4:36 PM EDT | Areal Flood Advisory | RAH | Nash, Wayne, Wilson | 3 hr |
| Aug 11, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 69 min |
| Aug 11, 5:13 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 62 min |
| Aug 11, 5:15 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Wilson | 3 hr |
| Aug 11, 5:58 PM EDT | Special Weather Statement | RAH | Forsyth | 32 min |
| Aug 11, 7:33 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.